Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 70, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2025, 12:26 PM CDT for Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri; Randolph County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2025, 12:26 PM CDT (17:26 UTC)
- Expired
- Apr 10, 2025, 1:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Randolph County, IL, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 88 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WUUS53 KLSX 101726
SVRLSX
ILC157-MOC099-186-187-101815-
/O.NEW.KLSX.SV.W.0070.250410T1726Z-250410T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
1226 PM CDT Thu Apr 10 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Randolph County in southwestern Illinois...
Southeastern Jefferson County in east central Missouri...
Ste. Genevieve County in southeastern Missouri...
Western St. Francois County in southeastern Missouri...
* Until 115 PM CDT.
* At 1226 PM CDT, a severe thunderstorm was located near Bloomsdale,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bloomsdale, Olympian Village, Kellogg, Roots, Modoc, Womac, Rocky
Ridge, Weingarten, Coffman, Ste. Genevieve, Valles Mill, River Aux
Vases, French Village, and Ellis Grove.
This includes Interstate 55 in Missouri between exits 143 and 170.
This also includes St. Francois State Park, Hawn State Park, and
Felix Valle House State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3767 9019 3803 9059 3818 9041 3812 9024
3809 9021 3810 9018 3807 9011 3801 8986
TIME...MOT...LOC 1726Z 303DEG 21KT 3802 9035
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner3 follow-up statements
464
WWUS53 KLSX 101738
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
1238 PM CDT Thu Apr 10 2025
MOC099-101748-
/O.CAN.KLSX.SV.W.0070.000000T0000Z-250410T1815Z/
Jefferson MO-
1238 PM CDT Thu Apr 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3767 9019 3795 9050 3808 9037 3809 9034
3809 9029 3812 9025 3809 9021 3810 9018
3807 9011 3801 8986
TIME...MOT...LOC 1738Z 297DEG 23KT 3800 9025
$$
ILC157-MOC186-187-101815-
/O.CON.KLSX.SV.W.0070.000000T0000Z-250410T1815Z/
Randolph IL-Ste. Genevieve MO-St. Francois MO-
1238 PM CDT Thu Apr 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHWESTERN RANDOLPH...STE. GENEVIEVE AND CENTRAL ST. FRANCOIS
COUNTIES...
At 1238 PM CDT, a severe thunderstorm was located over Bloomsdale,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rocky Ridge, Bloomsdale, Kellogg, Weingarten, Roots, Coffman, Modoc,
Womac, Ste. Genevieve, River Aux Vases, French Village, and Ellis
Grove.
This also includes Hawn State Park and Felix Valle House State Park.
This includes Interstate 55 in Missouri between exits 143 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3767 9019 3795 9050 3808 9037 3809 9034
3809 9029 3812 9025 3809 9021 3810 9018
3807 9011 3801 8986
TIME...MOT...LOC 1738Z 297DEG 23KT 3800 9025
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner873
WWUS53 KLSX 101754
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
1254 PM CDT Thu Apr 10 2025
MOC187-101803-
/O.CAN.KLSX.SV.W.0070.000000T0000Z-250410T1815Z/
St. Francois MO-
1254 PM CDT Thu Apr 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. FRANCOIS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3770 9022 3781 9034 3807 9011 3801 8986
3768 9019 3768 9020
TIME...MOT...LOC 1753Z 302DEG 23KT 3788 9010
$$
ILC157-MOC186-101815-
/O.CON.KLSX.SV.W.0070.000000T0000Z-250410T1815Z/
Randolph IL-Ste. Genevieve MO-
1254 PM CDT Thu Apr 10 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR SOUTHWESTERN RANDOLPH AND CENTRAL STE. GENEVIEVE COUNTIES...
At 1253 PM CDT, a severe thunderstorm was located near Weingarten,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kellogg, Weingarten, Roots, Coffman, Modoc, Womac, Ste. Genevieve,
River Aux Vases, and Ellis Grove.
This also includes Hawn State Park and Felix Valle House State Park.
This includes Interstate 55 in Missouri between exits 143 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3770 9022 3781 9034 3807 9011 3801 8986
3768 9019 3768 9020
TIME...MOT...LOC 1753Z 302DEG 23KT 3788 9010
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Bumgardner193
WWUS53 KLSX 101812
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
Issued by National Weather Service Lincoln IL
112 PM CDT Thu Apr 10 2025
ILC157-MOC186-101821-
/O.EXP.KLSX.SV.W.0070.000000T0000Z-250410T1815Z/
Randolph IL-Ste. Genevieve MO-
112 PM CDT Thu Apr 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH AND
CENTRAL STE. GENEVIEVE COUNTIES WILL EXPIRE AT 115 PM CDT...
The storm which prompted the warning is moving out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible for a few more minutes.
LAT...LON 3770 9022 3781 9034 3807 9011 3801 8986
3768 9019 3768 9020
TIME...MOT...LOC 1811Z 303DEG 21KT 3782 8999
$$
BumgardnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:28 AM CDT, 5 hours 58 minutes earlier. Its key messages:
- Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois.
- Much cooler weather returns on Friday before readings warm back up for the weekend.
Area forecast discussion, Apr 10, 6:28 AM CDT, 5 hours 58 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 628 AM CDT Thu Apr 10 2025 .KEY MESSAGES... - Scattered showers and thunderstorms are expected today, mainly during the afternoon hours. A few storms may be strong to severe and produce hail up to the size of quarters and gusty winds across southeast Missouri and southwest Illinois. - Much cooler weather returns on Friday before readings warm back up for the weekend. && .SHORT TERM... (Through Late Friday Afternoon) Issued at 322 AM CDT Thu Apr 10 2025 Latest water vapor shows multiple impulses embedded in the broad northwest flow aloft heading southeast out of the Upper Midwest. The first one is currently over northeast Nebraska and is expected to be the impetus for the development of showers and scattered thunderstorms by early this afternoon. The highest coverage of storms is expected to be along/east of the Mississippi River where a weak wave of low pressure/inverted trough is located later today. Deep mixing combined with very cool temperatures aloft (steep lapse rates) is expected to yield SBCAPE values of 750-1250+ J/kg by mid afternoon collocated with 30-40 knots of deep-layer shear through mid afternoon. Hail up to the size of quarters is the main threat due to high amounts of CAPE within the hail-growth zone, but soundings also show very deep mixing with plenty of DCAPE for gusty winds as well. The best temporal/spatial window for a few strong to severe thunderstorms is roughly from 1-6 PM, mainly in parts of southeast Missouri and southwest Illinois. By early evening, diurnal instability will wane as sunset approaches. In addition, deep-layer shear will really lessen as the midlevel impulse shifts into southeast Missouri. This should close the window for any strong-severe thunderstorms, with the chances of any lightning activity ceasing around 0300 UTC. Mostly dry weather is then favored overnight tonight through Friday, though a few very light rain showers or sprinkles are possible as another midlevel impulse dives southward down the Mississippi River. After a fairly warm day today, look for much cooler temperatures to move into the area on Friday. Strong low-level cold air advection ushers in 850-hPa temperatures of +1 to -3C by midday Friday, below the 25th percentile for the day. In addition, low-level RH plots show fairly thick stratus hanging around well into the afternoon. The pattern would also favor quite a bit of stratocumulus elsewhere given the cyclonic flow aloft. Given the strong low-level cold air advection and stratus/stratocumulus detailed above, cooled high temperatures a couple of degrees areawide, with most locations only topping out in the mid to upper 50s. Gosselin && .LONG TERM... (Friday Night through Wednesday) Issued at 322 AM CDT Thu Apr 10 2025 (Friday Night) Seasonably cold conditions are forecast on Friday night as a surface anticyclone moves toward the Mississippi River. Lows in the mid to upper 30s are forecast. Some scattered frost development is possible in the coolest locations given light winds and a clear sky. The reason lows should not drop below freezing is because of dewpoints staying in the 30s. Otherwise, we likely would see some subfreezing lows. (Saturday - Sunday Night) A dry weekend is in store with moderating temperatures as southerly winds increase and mid/upper level ridging moves overhead. Highs on Saturday are forecast to be in the 60s, with widespread 70s expected on Sunday. (Monday - Wednesday) Clusters of the 500-hPa height pattern are in pretty good agreement that a mid/upper level shortwave trough will move through the Upper Midwest early next work week. A surface low associated with this mid/upper level feature is forecast to move into the Great Lakes on Monday, with a cold front moving through our neck of the woods. There is still some timing differences with this frontal passage, but this front will bring a low chance (20-30%) of showers and thunderstorms. No widespread significant rainfall is expected with this system due to stronger mid/upper level forcing for ascent staying well to our north and weak moisture return ahead of the front. LREF probabilities for even a tenth of an inch of rain drop to 10-20%, with less than 10% of members showing a quarter inch or more of rainfall. A similar pattern is likely to exist heading into the middle of next work week as we are currently in characterized by below normal 850- hPa temperatures and cyclonic flow aloft. Highs in the 60s with lows in the 30s/40s are most likely. Another night with frost potential seems plausible Tuesday night/Wednesday morning, though that will depend on the exact timing of the surface ridge and cloud trends. Gosselin && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 621 AM CDT Thu Apr 10 2025 A temporary period of fog may occur early this morning at KUIN and/or KSUS but this threat should cease by 1400 UTC. Northwest winds are expected to increase this morning, with some gusts around 20 knots forecast this afternoon at KCOU/KJEF/KUIN. Scattered showers and a few thunderstorms are forecast this afternoon/early evening. The best chance of thunder is at the metro terminals and maintained a PROB30 group for this potential. Elsewhere, activity is less likely to have thunder so just have a PROB30 group for MVFR visibilities and SHRA. Northwest winds will lighten up tonight, with ceilings lowering from north to south. MVFR ceilings are forecast by 0800 UTC at KUIN, with metro terminals likely to see lower ceilings at or just after 1200 UTC Friday. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 10, 3:32 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 332 AM CDT Thu Apr 10 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-110845- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 332 AM CDT Thu Apr 10 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are forecast this afternoon and early evening. A few of these storms may be strong to severe between 1 and 6 PM, mainly in parts of southeast Missouri and southwest Illinois. Hail up to the size of quarters and gusty winds are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is another chance of thunderstorms on Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or wind damage to the National Weather Service Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:51 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 39 min |
| Apr 10, 12:58 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 47 min |
| Apr 10, 1:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 52 min |
| Apr 10, 2:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 49 min |
| Apr 10, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 28 min |
| Apr 10, 2:33 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 42 min |
| Apr 10, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 37 min |
| Apr 10, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 38 min |
| Apr 10, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 49 min |
| Apr 10, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.